Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Having jabs and jolts headaches. Given DHE infusions, Indocin and MgSO4. No gain. Taking Topamax. MRI, CT, EEG's negative. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 1974
Answered : 125 Questions
My 13yo was hospitalized for a week for jabs and jolts headaches and received "20" DHE infusions, Indocin, MgSO4.None have controlled her jabs and jolts headaches. She has a long hx of chronic daily headaches which she has taken multiple meds in past. Prior to the hospitalization she had been started on Zoloft for OCD/anxiety and was just increased to 150mg, when started the "jabs and jolts" headaches. She has about 1/hr and they last for 2 minutes consistently. She has a Neurologist and is now on 100mg Topamax/day, Naproxen 500mg+Compazine 10mg+Benadryl 25mg as an abortive combination and is to get Q8hrs(which is unsuccessful with the jabs and jolts. All diagnostic studies including MRI, CT, EEG's are Negative. I am at a loss as to what to do and it seems like the Neurologists are too. Any suggestions? She couldn't even finish the last 4wk of school due to the pain and frequency.
Posted Mon, 1 Jul 2013 in Brain and Spine
Answered by Dr. Pratap Sanchetee 10 hours later

Thanks for your query.

I have gone through the details about details about your daughter and feel concerned for her suffering. Her Chronic Daily Headache has probably worsened because of long use of too many drugs. Obviously these medicines are not helping her- instead they may add trouble for her.

My suggestion would be drug wash out under medical supervision of her doctor. This can be done either at home or at a hospital based on assessment by your doctor. After 10-20 days, she may start responding to simpler drugs again.

Hope for the good.

Dr Pratap
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor